Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 41, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Oct 15, 2018, 11:57 PM CDT for Angelina County, Nacogdoches County, Texas. It was in force for 6 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 15, 2018, 11:57 PM CDT (04:57 UTC)
- Expired
- Oct 16, 2018, 6:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Angelina County, TX, Nacogdoches County, TX
The radar
The Shreveport radar (KSHV), 143 km from the middle of the area, began a volume at 04:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 16, 1:35 AM CDT | FLASH FLOOD | 2 E Lufkin, TX | CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 2 E LUFKIN. WATER HAS ROADS CLOSED AT SEVERAL LOCATIONS, ON FM1818 AT BUTTERMILK, ON FM324 AT SEWER TREATMENT, ON HWY 59/FM2497 AND ON OLD UNION RD AT MT. CARMEL. |
| Oct 16, 1:35 AM CDT | FLASH FLOOD | 2 E Lufkin, TX | WATER HAS ROADS CLOSED AT SEVERAL LOCATIONS, ON FM1818 AT BUTTMILK, ON FM324 AT SEWER TREATMENT, ON HWY 59/FM2497 AND ON OLD UNION RD AT MT. CARMEL. |
| Oct 16, 3:25 AM CDT | FLASH FLOOD | 3 Nne Burke, TX | FM 324 NEAR COUNTY ROAD 59 AND BLOOMER MCCALL DRIVE IS CLOSED DUE TO FLOODING. |
| Oct 16, 5:30 AM CDT | FLASH FLOOD | 2 Nw Burke, TX | FM 2497 BETWEEN COUNTY ROAD 62A TO NORTHWEST OF PEAVY SWITCH ROAD HAS BEEN CLOSED DUE TO HIGH WATER. |
| Oct 16, 5:30 AM CDT | FLASH FLOOD | 2 Ssw Diboll, TX | THE SOUTHBOUND LANES OF US HIGHWAY 59 SOUTH OF DIBOLL HAS BEEN CLOSED DUE TO HIGH WATER. TRAFFIC IS BEING DIVERTED TO THE NORTHBOUND LANES. |
| Oct 16, 5:30 AM CDT | FLASH FLOOD | 5 Ne Huntington, TX | FM 1669 JUST SOUTH OF HIGHWAY 103 EAST IS CLOSED DUE TO FLOODING. |
| Oct 16, 5:30 AM CDT | FLASH FLOOD | 9 Ssw Huntington, TX | FM 1818 EAST OF DIBOLL IS COVERED IN HIGH WATER IN MULTIPLE LOCATIONS., INCLUDING BETWEEN COUNTY ROAD 266A AND COUNTY ROAD 235. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 98 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 5.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 497 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
197
WGUS54 KSHV 160457
FFWSHV
TXC005-347-161100-
/O.NEW.KSHV.FF.W.0041.181016T0457Z-181016T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
1157 PM CDT MON OCT 15 2018
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
Nacogdoches County in eastern Texas...
Angelina County in eastern Texas...
* Until 600 AM CDT Tuesday.
* At 1155 PM CDT, Doppler radar indicated heavy rain across the
warned area. Up to three inches of rain have already fallen. Flash
flooding is expected.
* Some locations that will experience flooding include...
Lufkin, Nacogdoches, Diboll, Hudson, Huntington, Melrose, Woden,
Pollok, Etoile, Martinsville, Burke, Appleby, Chireno, Shawnee,
Clawson, Central, Redland and Homer.
Additional rainfall amounts of 2 to 3 inches are possible in the
warned area. Heavier rainfall amounts of near one half inch per
hour has occurred.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3111 9475 3115 9485 3123 9486 3126 9490
3128 9488 3130 9490 3132 9490 3134 9496
3138 9495 3143 9500 3153 9487 3182 9443
3164 9439 3163 9437 3157 9431 3144 9432
3142 9430 3140 9433 3135 9433 3110 9469
$$
06What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 15, 10:09 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Oct 15, 10:09 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1009 PM CDT Mon Oct 15 2018 .UPDATE... Strong overrunning conditions from SW flow aloft will keep rain going well on through tonight over the region. Intensity has begun slack off in some areas, but moderate to heavy pockets of rain are still noted over much of deep east Texas and into northwest and north central Louisiana. For this update, POPs were increased nearly across the board with no signs of rain ending anytime soon. Temperatures continue to dip a few more degrees in the wake of the cold front, but they should begin to hold steady after midnight with overcast conditions and persistent rain. Thus, no additional changes are needed at this time. Updated text products have been issued. /19/ && .PREV DISCUSSION... /issued 751 PM CDT Mon Oct 15 2018/ AVIATION... For the 16/00Z TAFs, IFR/MVFR cigs to prevail, possibly with some intermittent LIFR cigs at times, with widespread rain overtaking all terminals during this period. Little if any change in these conditions is expected, but vsbys may fluctuate due to rainfall intensity. Otherwise, look for brisk northerly winds around 10 kts with occasional higher gusts between 15-20 kts. Winds quickly shift S/SW around 5Kft above the surface with speeds gradually increasing to near 50 kts at 30Kft. /19/ PREV DISCUSSION... /issued 305 PM CDT Mon Oct 15 2018/ SHORT TERM.../Tonight through Tuesday Night/ Cold and rainy short-term period ahead. Cold front has made it completely s of our region this aftn, with portions of our n and w already down into the 40s. CAA to continue to lead to falling temps through tonight. Temps to hold near-steady thereafter, as multiple rounds of rain move overhead. Disturbed swly flow aloft to overrun the cold airmass at the sfc, producing strong isentropic lift resulting in widespread rainfall throughout the pd. Rain will likely be heaviest along the 850 mb front, but models do not completely agree as to where this will set up. Have stayed more with the Euro solution with respect to placement of the heavier rain/higher PoPs, as it seems to split the model differences. Rain to begin letting up towards the end of the pd, as the upper ridge over the se CONUS begins to nose back wwd. /12/ LONG TERM.../Wednesday through Monday/ Upper level cut off low sw states bringing sw flow into area will be replaced by nw flow aloft as upper ridging develops over Cascades, spilling Canadian air back into region and bringing in drier air aloft on Wednesday. Tapering off rain chances durg the day from the north. This relief from the rain may be short lived as Pacific moisture around base of upper low over sw states begins to overrun the shallow colder air over east TX. GFS aggressive bringing moisture back into area on Thursday with ecmwf and nam much more gradual and begin to bring -ra into area on Friday. As the closed upper low opens up and kicks out across plains, cold front will approach area in nw flow. Rain chances to become more widespread mainly Friday night into early Saturday, and then will decrease from the north later on Saturday as this front pushes across the region. This reinforcing shot of cooler air will keep the autumn temps across the region with overnight lows in 50s and possibly into 40s with radiation cooling by later in the wknd, and daytime highs mostly in the 60s. /07/ && .PRELIMINARY POINT TEMPS/POPS... SHV 49 53 49 62 / 90 90 60 20 MLU 51 54 49 63 / 60 70 60 20 DEQ 45 50 46 65 / 80 80 50 10 TXK 46 48 45 62 / 90 90 60 10 ELD 46 51 47 62 / 80 80 60 10 TYR 46 50 47 60 / 90 90 60 30 GGG 48 51 48 60 / 90 90 60 30 LFK 53 54 51 62 / 90 70 50 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 19/12/07
Hazardous weather outlook, Oct 15, 3:58 PM CDT, 7 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 358 PM CDT Mon Oct 15 2018 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-162100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 358 PM CDT Mon Oct 15 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Tonight... A strong cold front will continue to shift southeast across Deep East Texas and North Louisiana this afternoon. Widespread light and moderate rain well behind this front will slowly spread across the region later today and tonight. Brief periods of heavy rainfall will be possible, with rainfall amounts of one to three inches expected through late tonight. This may result in minor flooding of low lying, poor drainage areas, as grounds are nearly saturated in the wake of above normal rainfall that has fallen since early September. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Showers will remain widespread over much of the region Tuesday, before gradually diminishing Tuesday night. Showers will begin to increase once again from the west Thursday night and Friday as a series of upper level disturbances move back over the area. These showers will begin to diminish from north to south Saturday as another cold front quickly shifts south over the area, reinforcing cooler and drier air back south for the latter half of the weekend. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, spotter networks, and amateur radio operators, will not be needed today or tonight. 12
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 9:59 PM CDT | Areal Flood Advisory | SHV | Angelina | 2 hr |
| Oct 16, 5:00 AM CDT | Areal Flood Advisory | SHV | Nacogdoches, San Augustine, Shelby | 3 hr |
| Oct 16, 6:01 AM CDT | Areal Flood Advisory | SHV | Angelina, Cherokee, Nacogdoches, San Augustine, Shelby | 3 hr |
| Oct 16, 7:20 AM CDT | River Flood Warning | SHV | Angelina, Houston, Polk, Trinity, Tyler | 13 days |
| Oct 16, 7:22 AM CDT | River Flood Warning | SHV | Nacogdoches, Rusk, San Augustine, Shelby | 5 days |
| Oct 16, 10:31 AM CDT | Areal Flood Advisory | SHV | Cherokee, Nacogdoches | 119 min |
| Oct 16, 4:36 PM CDT | Areal Flood Advisory | SHV | Angelina, Cherokee, Nacogdoches, Rusk, San Augustine, Shelby | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.